I am 20 years old and have be prescribed 25mg amitriptyline to help me sleep, as I have been having difficulty sleeping for years. I have read online that anti-depressants such as amitriptyline cause significant weight gain. I am a division 1 track athlete and any weight gain would be hurt my running.
What are the chances of weight gain if I take 25 milligrams a night? I currently weight 185
Hi, Amitriptyline could make you groggy and sluggish the next day. My doc says to just fight that feeling and keep as active as possible until your body adjusts to this side effect. Continue to follow a healthy diet and you shouldn't gain weight. If you do my understanding is to report that to your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.